Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/81053
PIRA download icon_1.1View/Download Full Text
Title: Optimal insurance under rank-dependent utility and incentive compatibility
Authors: Xu, ZQ 
Zhou, XY
Zhuang, SC
Issue Date: Apr-2019
Source: Mathematical finance, Apr. 2019, v. 29, no. 2, p.659-692
Abstract: Bernard, He, Yan, and Zhou (Mathematical Finance, 25(1), 154–186) studied an optimal insurance design problem where an individual's preference is of the rank-dependent utility (RDU) type, and show that in general an optimal contract covers both large and small losses. However, their results suffer from the unrealistic assumption that the random loss has no atom, as well as a problem of moral hazard that provides incentives for the insured to falsely report the actual loss. This paper addresses these setbacks by removing the nonatomic assumption, and by exogenously imposing the “incentive compatibility” constraint that both indemnity function and insured's retention function are increasing with respect to the loss. We characterize the optimal solutions via calculus of variations, and then apply the result to obtain explicitly expressed contracts for problems with Yaari's dual criterion and general RDU. Finally, we use numerical examples to compare the results between ours and Bernard et al.
Keywords: Incentive compatibility
Indemnity function
Moral hazard
Optimal insurance design
Probability weighting function
Quantile formulation
Rank-dependent utility theory
Retention function
Publisher: Wiley-Blackwell
Journal: Mathematical finance 
ISSN: 0960-1627
DOI: 10.1111/mafi.12185
Rights: © 2018 Wiley Periodicals, Inc.
This is the peer reviewed version of the following article: Xu, Z. Q., Zhou, X. Y., & Zhuang, S. C. (2019). Optimal insurance under rank‐dependent utility and incentive compatibility. Mathematical Finance, 29(2), 659-692, which has been published in final form at https://doi.org/10.1111/mafi.12185. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Use of Self-Archived Versions. This article may not be enhanced, enriched or otherwise transformed into a derivative work, without express permission from Wiley or by statutory rights under applicable legislation. Copyright notices must not be removed, obscured or modified. The article must be linked to Wiley’s version of record on Wiley Online Library and any embedding, framing or otherwise making available the article or pages thereof by third parties from platforms, services and websites other than Wiley Online Library must be prohibited.
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Xu_Optimal_Insurance_Under.pdfPre-Published version833.29 kBAdobe PDFView/Open
Open Access Information
Status open access
File Version Final Accepted Manuscript
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

41
Citations as of Oct 2, 2022

Downloads

11
Citations as of Oct 2, 2022

SCOPUSTM   
Citations

29
Citations as of Oct 6, 2022

WEB OF SCIENCETM
Citations

25
Citations as of Oct 6, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.